MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDECATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA GLIDECATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number CG415
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A3b: gender: requested, not provided.A5: ethnicity: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: bsn, rn vascular surgery perioperative clinical advisor.The actual sample has not been received yet.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Investigation of the manufacturing record and the shipping inspection record of the product with the involved product code/lot number did not find any anomaly.Investigation of the past complaint file of the product with the involved product code/lot number did not find any other similar report from other facilities.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Please refer to section h10 for the importers report on the reported event.
 
Event or Problem Description
The user facility reported that while inserted in the aorta, 15cm's of the tip broke off in the patient and it took an hour for it to be retrieved.Additional information was received on 06feb2025: the procedure performed was an aortogram, right leg angiogram, left iliac angioplasty, and retrieval intravascular device.Additional information was received on 11feb2025: the patient was stable and went home the same day.Catheter broke off while crossing an iliac stenosis getting into the abdominal aorta for an angiogram.Blood loss was minimal.A stiff amplatz wire was through the catheter at the time it snapped off.It was retrieved with a snare catheter.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9 and section h3, and to provide the completed investigation results.The actual device is no longer available for return; therefore, an evaluation could not be conducted.The manufacturing record and the shipping inspection record of the product with the involved product code/lot number were investigated.No anomaly was found.The past complaint file was investigated.No other similar case of the product with the involved product code/lot number was reported from other facilities.Udi no.(b)(4).(cause of occurrence) based on the investigation result, no anomaly was found in the manufacturing history records.It was likely that excessive bending force was applied to the device for some factor, causing it to fracture.However, since the actual device was not returned and investigation of it could not be performed, it was not possible to clarify the cause of occurrence.(countermeasure) - ashitaka factory assures the quality of this product by performing following inspections.- after the shaft is molded around the core wire of which the outer diameter is strictly controlled, the core wire is removed to assure the inner diameter of shaft.- before the packaging process, 100% magnifying inspection is performed to confirm that there is no anomaly such as damage on the catheter.- in the packaging and cartoning processes, dedicated tools and containers are used for handling this product to protect the product and to prevent the occurrence of damage.The ifu of this product includes the following warning: directions for use/warning: never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
GLIDECATH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21521095
Report Number9681834-2025-00027
Device Sequence Number8454833
Product Code DQO
UDI-Device Identifier04987350772190
UDI-Public(01)04987350772190(17)270228(10)240304
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCG415
Device Catalogue NumberRF*ZV9410GA
Device Lot Number240304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date05/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL INHALER; AMPLATZ WIRE; ATORVASTATIN 80MG; JARDIANCE; LOPRESSOR 50MG
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight111 KG
Patient RaceWhite